Babyplace - question re MTX

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 6/24/2008 6:48 PM (GMT -7)   
I read in a previous thread were you said you have stopped taking MTX due to sinus infections.
 I have been taking MTX 25mg orally for three years now and have always suffered with a 'snuffly' nose.
These past two weeks I have had major sinus problems and am treating it with nasal inhalers, chest rubs and hot mints. I cannot seem to shake this off. (Its winter in Australia, so I put it down to the cold weather).
My question to you, I guess, is how did you determine it was the MTX doing this and how long did you suffer before you seeked help?
Thank you for any help in advance
Joanne

babyplace
Regular Member


Date Joined May 2007
Total Posts : 499
   Posted 6/25/2008 8:37 AM (GMT -7)   

Hi Joanne,

I've always had sinus/allergy issues...it was an ongoing problem for me, even before the RA.  I was on mtx about 8 months I think, and seemed I was just living on antibiotics. We stopped the mtx to do a 3 week antibiotic treatment for chronic sinusitis, with the intention of going back on when it was finished.  the rhuemy ordered a Cat scan of my sinuses as well as giving me some different allergy meds.  That was in January, and last month doc actually said that since I had been off the mtx, she hadn't to put me on any more antibiotics, so  we should just leave well enough alone for now.

Personally, I think if you have been having this much trouble for this long, it's worth a call to the doc.  Maybe it has nothing to do with the meds, but you sure do ned to feel better!

Take care, and let me know how you're doing!

Jody


SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 6/25/2008 4:16 PM (GMT -7)   
Hi Jody,
Thanks for the reply.
I will mention this to my Doc. on next visit.
Like you, I have always had some form of nasal 'issues' but they seem to be getting worse.
I guess it could also be that Im having a flare up of both the Crohns and AS at present and it could be just another body part inflaming too. I just found it interesting that the MTX could cause this problem too. Sometimes the side effects of the drugs we take are worse than the disease itself.
Thanks again will let you know how I go
Joanne

SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 7/1/2008 11:08 PM (GMT -7)   
Just updating on my nasal issues - I think now the worst part of my sinus trouble has subsided and am now back to being snuffly, which is normal for me. Im not due to see Rheumy any time soon, but will mention the MTX thing to my local doctor.
Thanks again Jody
Joanne

babyplace
Regular Member


Date Joined May 2007
Total Posts : 499
   Posted 7/4/2008 7:30 AM (GMT -7)   

Hi Joanne,

So glad to hear that you are doing better!   Guess is would make since that our sinuses could get inflammed, just like the rest of our bodies, never thought of it that way before.  Interesting....have to check that out myself! But, sounds like the worst is past for you, and hopefully you'll just keep getting better....let me know how things are going, ok?

Take care, Jody

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:23 AM (GMT -7)
There are a total of 2,732,430 posts in 301,020 threads.
View Active Threads


Who's Online
This forum has 151182 registered members. Please welcome our newest member, Sean C..
192 Guest(s), 3 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, pressurehead, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer